| Model Number |
2800 |
| Medical Device Problem Codes |
Insufficient Device Problem Information (3190); Device Stenosis (4066)
| Health Effect - Clinical Codes |
Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
| Date of Event |
02/13/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Event or Problem Description
It was learned through implant patient registry that a patient with a 23mm 2800 aortic valve underwent a valve-in-valve procedure after an implant duration of 8 years, 1 month due to unknow reason.The procedure was performed with a 23mm 9750tfx transcatheter valve.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
Additional Manufacturer Narrative
Updated sections: b5, b7, g3, g6, h6 component code, health effect - clinical code, and device code(s).
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 23mm 2800 aortic valve underwent a valve-in-valve procedure after an implant duration of 8 years, 1 month due to stenosis and regurgitation.The patient presented with heart failure.The procedure was performed with a 23mm 9750tfx transcatheter valve.The patient was in icu post procedure, was discharge on pod#22.
Additional Manufacturer Narrative
Updated sections: d4 expiration date, g3, g6, h4, h6 type of investigation, investigation findings, and investigation conclusions.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Stenosis is a common manifestation of bioprosthetic valve and valved conduit dysfunction and has many potential root causes, including structural valve deterioration (svd), non-structural valve dysfunction (nsvd), endocarditis and/or thrombosis.Bioprosthetic device stenosis is typically related to patient and/or procedural factors and is not typically an indication of a device malfunction related to a manufacturing deficiency.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.The most likely root cause is patient-related factors, including hyperlipidemia (hld), diabetes mellitus (dm), and congenital heart disease.